† A 27-year-old woman with hypoparathyroidism developed multiple firm white-yellow papules along the path of an infiltrated calcium chloride intravenous infusion. A biopsy specimen obtained ten days after the extravasation revealed an urticarial reaction. A subsequent biopsy specimen, obtained 25 days after the extravasation, showed diffuse dermal calcification, confirmed by roentgenographic analysis, with incipient transepidermal elimination. A biopsy specimen obtained 40 days after the extravasation was consistent with an elimination reaction. An increase in mast cells was not noted. Electron microscopy showed mineral deposits along collagen fibrils without significant collagenous degeneration. In this report we describe a complication of intravenous calcium chloride infusion.
(Arch Dermatol 1988;124:922-925)
Goldminz D, Barnhill R, McGuire J, Stenn KS. Calcinosis Cutis Following Extravasation of Calcium Chloride. Arch Dermatol. 1988;124(6):922–925. doi:10.1001/archderm.1988.01670060068019
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: